Alert archive / Michigan / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Marquette, MI
NWS Marquette, MI issued this flash flood warning at May 28, 2006, 9:40 AM EDT for Delta County, Michigan. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 9:40 AM EDT (13:40 UTC)
- Expired
- May 28, 2006, 11:30 AM EDT
- In force
- 110 min
- Issued by
- NWS Marquette, MI
- Area
- Counties, with a storm outline in the text
County Delta County, MI
The radar
The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 1.7 hours before the alert went out and 446 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KMQT 281343 FFWMQT MIC041-281530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 940 AM EDT SUN MAY 28 2006 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * FLASH FLOOD WARNING FOR... DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN * UNTIL 1130 AM EDT * AT 932 AM EDT...STORM SPOTTERS REPORTED FLASH FLOODING IN THE CITY OF ESCANABA...WITH WATER UP TO THE BOTTOM OF CARS ON 15TH STREET. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS OVER THE CITY OF ESCANABA DRIFTING TO THE SOUTHEAST. THESE STORMS ARE ESTIMATED TO HAVE PRODUCED UP TO 3 INCHES OF RAINFALL SINCE 8 AM EDT * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLADSTONE...ESCANABA AND STONINGTON AN ADDITIONAL HALF INCH OF RAINFALL IS POSSIBLE BY 1030 AM EDT BEFORE THE THUNDERSTORMS MOVE OUT OVER THE BAY OF GREEN BAY AND BIG BAY DE NOC. A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING WITH RAPID RISES OF WATER EXPECTED ALONG AREA CREEKS...STREAMS...STREETS AND UNDERPASSES. AVOID THESE LOCATIONS AND IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY IF YOU COME ACROSS WATER COVERED ROADS...SEEK AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. LAT...LON 4565 8729 4562 8686 4587 8691 4587 8728 $$ AJ
2 follow-up statements
000 WGUS73 KMQT 281412 FFSMQT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1012 AM EDT SUN MAY 28 2006 MIC041-281530- DELTA MI- 1012 AM EDT SUN MAY 28 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR SOUTH CENTRAL DELTA COUNTY... AT 1005 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS THAT WERE OVER THE CITY OF ESCANABA HAVE MOVED OUT OVER BIG BAY DE NOC AND THE GARDEN PENINSULA. HOWEVER...RAINFALL ESTIMATES OF UP TO 4 INCHES HAVE OCCURRED OVER THE PAST 2 HOURS...SO WATER MAY STILL BE STANDING ON ROADS...ESPECIALLY IN THE CITIES OF GLADSTONE...ESCANABA AND STONINGTON. A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING WITH RAPID RISES OF WATER EXPECTED ALONG AREA CREEKS...STREAMS...STREETS AND UNDERPASSES. AVOID THESE LOCATIONS AND IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY IF YOU COME ACROSS WATER COVERED ROADS...SEEK AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. LAT...LON 4565 8729 4562 8686 4587 8691 4587 8728 $$ AJ
000 WGUS73 KMQT 281527 FFSMQT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1127 AM EDT SUN MAY 28 2006 MIC041-281540- DELTA MI- 1127 AM EDT SUN MAY 28 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM EDT FOR DELTA COUNTY... ALTHOUGH SOME MINOR PONDING OF WATER ON ROADS MAY STILL EXIST UNTIL EARLY AFTERNOON FROM THE HEAVY RAINFALL THAT OCCURRED THIS MORNING...MOST OF THE FLOODING HAS ENDED. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4565 8729 4562 8686 4587 8691 4587 8728 $$ AJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:50 AM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, May 28, 3:50 AM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 350 AM EDT SUN MAY 28 2006 .DISCUSSION... SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE EARLY THIS MORNING FOR MOST OF THE CENTRAL AND EASTERN CWA AS LOW LEVEL JET ACROSS NORTHERN WI AND CENTRAL UPPER MICHIGAN VEERS AROUND TO THE WEST. THIS WILL PUSH CONVECTION AND ASSOCIATED INSTABILITY AXIS/CAPE MAXIMUM TO THE EASTERN PORTIONS OF THE CWA SHORTLY AFTER SUNRISE. MAIN THREAT FROM THESE STORMS ARE FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL/INTENSE RAINFALL RATES...1 TO 2 INCHES PER HOUR THANKS TO A SPOTTER REPORT...BUT A FEW OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND HAVE DONE SO ACROSS NORTHEAST WI EARLIER TONIGHT. AFTER THE CONVECTION MOVES THROUGH...CLEARING AND DRYING TREND ALONG WITH CONTINUED WARM AIR SURGE MOVE INTO THE CWA...AND UPSTREAM SURFACE OBS INDICATE TEMPS ALREADY IN THE MIDDLE TO UPPER 70S AS OF 07Z. CAPPING SHOULD DOMINATE THE AREA THE NEXT COUPLE OF DAYS AS 700MB TEMPS WARM TO NEAR 10C PER NAM/GFS. WITH MOSTLY SUNNY SKIES EXPECTED BY THIS AFTERNOON AND AGAIN FOR MONDAY...HIGHS AROUND 90 FOR THE WESTERN HALF OF THE CWA LOOK ON TRACK...WITH COOLER TEMPS NEAR THE INFLUENCE OF LAKE MICHIGAN FROM THE SOUTHERLY WINDS EXPECTED. GIVEN THE WARM TEMPS PER THE CURRENT UPSTREAM OBS LOWS TONIGHT MAY NOT FALL MUCH ESPECIALLY FOR AREAS WHERE THE SOUTHERLY WINDS REMAIN A BIT GUSTY. LOW LEVEL MOISTURE...MID 60S DEWPTS...ALSO LOOKS TO LINGER THROUGH MON NIGHT WHICH MAY CREATE FOR SOME MUGGY CONDITIONS. NEXT CHANCE FOR RAINFALL WILL BE WHEN TROUGH ASSOCIATED WITH DEVELOPING LOW PRES IN THE CENTRAL/NORTHERN PLAINS PUSHES INTO THE UPPER GREAT LAKES MON NIGHT AND TUE. NAM/GFS/UKMET ALL INDICATE THE FRONT AND ASSOCIATED CONVERGENCE WILL REACH THE CWA A LITTLE FASTER THAN PREVIOUS EXPECTED SO HAVE BROUGHT IN PRECIP CHANCES A LITTLE QUICKER. THE FRONT LOOKS TO STALL OUT OR MOVE SOMEWHAT SLOWLY ACROSS THE CWA...SO SHOWERS AND THUNDERSTORMS MAY LINGER INTO TUE NIGHT FOR THE WEST AND CENTRAL CWA...AND INTO WED MORNING FOR THE EASTERN CWA. OTHERWISE WITH HIGH PRES BUILDING INTO THE NORTHERN PLAINS AND UPPER GREAT LAKES...A DRYING TREND CAN BE EXPECTED FOR WED AFTERNOON THROUGH THU. && .MQT...WATCHES/WARNINGS/ADVISORIES...NONE. && LAROSA
Hazardous weather outlook, May 28, 6:28 AM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 628 AM EDT SUN MAY 28 2006 MIZ002-004-005-009>012-084-291030- ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE- SOUTHERN HOUGHTON- 528 AM CDT SUN MAY 28 2006 /628 AM EDT SUN MAY 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL END EARLY THIS MORNING. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND HEAVY RAIN. LOCALIZED MINOR FLOODING MAY OCCUR UNDER THE STRONGER STORMS. SMALL HAIL IS ALSO POSSIBLE. HIGH TEMPERATURES WILL RISE TO NEAR 90 TODAY. THIS WILL BE THE WARMEST DAY OF THE SEASON SO FAR. IF POSSIBLE AVOID STRENUOUS ACTIVITY UNTIL YOUR BODY ACCLIMATES TO THE WARMTH...AND DRINK PLENTY OF WATER TO AVOID DEHYDRATION IF YOU MUST BE ACTIVE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH TEMPERATURES WILL RISE TO NEAR 90 AGAIN ON MEMORIAL DAY. TAKE PRECAUTIONS TO PROTECT YOURSELF AGAINST THIS EARLY SEASON HEAT. THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH TUESDAY NIGHT...AND AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...THOUGH RAINFALL AND OTHER STORM RELATED REPORTS WOULD BE GREATLY APPRECIATED. MIZ006-007-013-014-085-291030- ALGER-LUCE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- 628 AM EDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL END THIS MORNING. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND HEAVY RAIN. LOCALIZED MINOR FLOODING MAY OCCUR UNDER THE STRONGER STORMS. SMALL HAIL IS ALSO POSSIBLE. HIGH TEMPERATURES IN SOME LOCATIONS AWAY FROM LAKE MICHIGAN WILL RISE TO NEAR 87 TODAY. THIS WILL BE THE WARMEST DAY OF THE SEASON SO FAR. IF POSSIBLE AVOID STRENUOUS ACTIVITY UNTIL YOUR BODY ACCLIMATES TO THE WARMTH...AND DRINK PLENTY OF WATER TO AVOID DEHYDRATION IF YOU MUST BE ACTIVE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH TEMPERATURES AWAY FROM LAKE MICHIGAN WILL RISE TO NEAR 87 AGAIN ON MEMORIAL DAY. TAKE PRECAUTIONS TO PROTECT YOURSELF AGAINST THIS EARLY SEASON HEAT. THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH EARLY WEDNESDAY AFTERNOON...AND AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...THOUGH RAINFALL AND OTHER STORM RELATED REPORTS WOULD BE GREATLY APPRECIATED. MIZ001-003-291030- KEWEENAW-NORTHERN HOUGHTON- 628 AM EDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES OVER SOME LOCATIONS AWAY FROM LAKE SUPERIOR WILL RISE TO 85 TO 90 TODAY...ESPECIALLY SOUTH OF HOUGHTON. THIS WILL BE THE WARMEST DAY OF THE SEASON SO FAR. IF POSSIBLE AVOID STRENUOUS ACTIVITY UNTIL YOUR BODY ACCLIMATES TO THE WARMTH...AND DRINK PLENTY OF WATER TO AVOID DEHYDRATION IF YOU MUST BE ACTIVE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH TEMPERATURES OVER SOME LOCATIONS AWAY FROM LAKE SUPERIOR WILL RISE TO 85 TO 90 AGAIN ON MEMORIAL DAY...WITH THE WARMEST READINGS SOUTH OF HOUGHTON. TAKE PRECAUTIONS TO PROTECT YOURSELF AGAINST THIS EARLY SEASON HEAT. THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH TUESDAY NIGHT...AND AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LSZ221-241>248-263-264-291030- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 528 AM CDT SUN MAY 28 2006 /628 AM EDT SUN MAY 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH WEDNESDAY...AND AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-291030- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 628 AM EDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL END THIS MORNING. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY...AND AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LAROSA
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:26 PM EDT | Special Marine Warning | MQT | 109 min |
Nearby
Flash Flood Warnings in Michigan, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.